I'm a 27 year old male. Physically fit. I train 4-5 nights per week in the gym and also do a physically demanding job. I do not smoke, I drink (usally weekends only). I was treated for stress just over a year ago. For this I was given Diazepam 2mg and took it for a week until I felt better. I have never been a big fan of medication due to the side effects.
One Sunday Morning just over a year ago I suffered my 1st panic attack, after a particularly heavy Saturday night. I had no idea what it was and I assumed it was a heart attack and thought that it was the end of it for me!!
Over the course of the past year I have suffered from what my Doctor describes as Chronic Anxiety. He believes that what happened to me with the first panic attack has led to a 'fear of dying'.
My symptoms over that past year have included;
* Palpitations - Particularly last thing at night.
* Hot / Cold flushes, sweats - Particularly at night.
* Tremors - Mainly hands and arms.
* Unable to relax. Am fine when my mind is concentrating on something but as soon as I stop I get any number of the symptoms in this list.
* 'Flashes' which seem to start in my head and run through my body.
* Headaches, often lasting days on end.
* Fatigue. General feeling I'm not with it and am 'spaced out'.
* Unable to sleep through. Am up every 2 - 3 hours tossing and turning.
* Pains in the jaw, cheekbones.
I am hopeful that the Doctor was right and it is purely a psychological issue and that there is nothing worse wrong with me. I only say this as I know I am a strong enough person to battle through this. Indeed I have recently increased my training regime and most of my symptoms have subsided over the past few weeks.
My main concern is that whether or not during the panic attack (I have had 2 more since on separate occasions - none in the last 6 months) I did any neurological damage. I have read that severe stress can lead to traumas in the brain, bleeds etc... I would hate to think that I am putting these symptoms down to anxiety when there could be something a lot worse behind them. Of course my Doctor just says its anxiety and I hope he is right!!
Thanks for taking the time to read this, all ideas and opinions are welcome.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?